Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Solvability of the equation $ \Delta\sb gu+\tilde{S}u\sp \sigma=Su$ on manifolds

Author: Jun Jie Tang
Journal: Proc. Amer. Math. Soc. 121 (1994), 83-92
MSC: Primary 53C21; Secondary 35J60, 53C25, 58G30
MathSciNet review: 1174496
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the negative Yamabe invariant and $ \tilde S \leq 0$, we obtain that the equation $ {\Delta _g}u + \tilde S{u^\sigma } = Su$ has a positive solution if and only if the supremum of the Yamabe invariant over all smooth coverings of the 0-level set of $ \tilde S$ is positive.

References [Enhancements On Off] (What's this?)

  • [Au] T. Aubin, Nonlinear analysis on manifolds, Springer, New York, 1982. MR 681859 (85j:58002)
  • [AM] P. Aviles and R. McOwen, Complete conformal metrics with negative scalar curvature in compact Riemannian manifolds, Duke Math. J. 56 (1988), 395-398. MR 932852 (89b:58224)
  • [CH] R. Courant and D. Hilbert, Method of mathematical physics. I, Wiley-Interscience, New York, 1953. MR 0065391 (16:426a)
  • [De] P. Delanoe, Generalized stereographic projections with prescribed scalar curvature, Geometry and Nonlinear Partial Differential Equations (V. Oliker and A. Treibergs, eds.), Contemp. Math., vol. 127, Amer. Math. Soc., Providence, RI, 1992, pp. 17-25. MR 1155406 (93e:53045)
  • [KW1] J. Kazdan and F. Warner, Scalar curvature and conformal deformation of Riemannian structure, J. Differential Geom. 10 (1975), 113-134. MR 0365409 (51:1661)
  • [KW2] -, Curvature functions for compact 2-manifolds, Ann. of Math. (2) 99 (1974), 14-47. MR 0343205 (49:7949)
  • [Li] P. Li, On the Sobolev constant and the p-spectrum of a compact Riemannian manifold, Ann. Sci. École Norm. Sup. (4) 13 (1980), 451-468. MR 608289 (82h:58054)
  • [Mc] R. McOwen, Singularities and the conformal scalar curvature equation, Geometric Analysis and Nonlinear PDE (I. Bakelman, ed.), Marcel Dekker, New York, 1992. MR 1207185 (94b:53076)
  • [Ou] T. C. Ouyang, On the positive solutions of semilinear equations $ \Delta u + \lambda u - h{u^p} = 0$ on the compact manifolds, Trans. Amer. Math. Soc. 331 (1992), 503-527. MR 1055810 (92h:35012)
  • [Oz] S. Ozawa, Singular variation of domains and eigenvalues of the Laplacian, Duke Math. J. 48 (1981), 767-778. MR 782576 (86k:35117)
  • [Ta] J. J. Tang, Prescribing curvature on manifolds with nonpositive Yamabe invariant and singularities, Comm. Partial Differential Equations (to appear). MR 1274537 (95j:53062)
  • [Tr] N. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 22 (1968), 265-274. MR 0240748 (39:2093)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C21, 35J60, 53C25, 58G30

Retrieve articles in all journals with MSC: 53C21, 35J60, 53C25, 58G30

Additional Information

Keywords: Yamabe invariant, first eigenvalue, 0-level set, smooth covering
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society